If you’re thinking about snorting heroin, you should know what happens.
In the interest of opiate harm reduction, we review what happens in the body while snorting heroin, as well as the dangers and safety concerns of snorting heroin. You can always call a heroin hotline with questions, but we welcome questions about snorting heroin at the end of this article. We try to answer all legitimate questions with a personal reply ASAP.
Heroin: What Are You Really Snorting?
Heroin is a Schedule I controlled substance in the US, meaning it is illegal to possess or take this drug for any reason. In some parts of the world, though, heroin is available as a powerful prescription painkiller, but local laws vary. Heroin is a very dangerous and addictive drug, and because it’s normally only available as a street drug there’s no good way of knowing exactly what’s in the batch of heroin you’re using. Heroin can be laced with toxic substances or other drugs so you cannot ever really know what exactly you are snorting.
How Does Snorting Heroin Affect The Body?
Heroin affects the central nervous system, including the brain and spinal cord. Heroin binds to opioid receptors in the brain, altering the body’s perception of pain and causing feelings of euphoria. Heroin can alter your mood as a result, but as an opiate, heroin can also trigger abnormal heart rate, loss of consciousness and hallucinations. For example, snorting heroin can cause you to abruptly stop breathing, which can kill you. and all of these effects are made more intense and are felt nearly immediately after snorting heroin.
Snorting Heroin To Get High
Snorting heroin causes large amounts of the drug to instantly enter the bloodstream through the nose and the nasal tissues in the nose. This is dangerous, because it causes the drug to be absorbed in higher amounts than if it’s taken orally. High doses of heroin might be tolerated by someone who’s taken opioids in large doses before, but they do raise the risk of adverse effects significantly.
Snorting Heroin Vs Oral
Narcotics like heroin can be taken orally, nasally, and intravenously. Oral preparations are safer, because the dose is more controlled. Snorting heroin causes a quicker onset of effects, causing an almost immediate high. But this quick rush of heroin into the body is also extremely dangerous.
Snorting Heroin Side Effects
Taking heroin in small amounts can cause drowsiness, dizziness, and even nausea and vomiting. Severe side effects of taking heroin occur more frequently when the medication is not taken as prescribed, such as when you snort heroin. Possible adverse side effects of snorting heroin include:
abnormal heart rate
fainting/loss of consciousness
Snorting Heroin Dangers
Snorting heroin has some serious side effects. You run the risk of a serious addiction when you snort heroin. The most serious risk, of course, is that of potential overdose and death – and because it’s impossible to know the purity of the heroin you’re taking, even experienced heroin users can easily overdose. But you might not know that you also risk infectious disease such as hepatitis or bacterial infections when you share snorting instruments. Although less severe, these dangers can persist unless you are aware of hygiene and do not share snorting tools.
Snorting Heroin Safely
Heroin is not safe to take by snorting. In fact, it’s not safe to take at all, due to the highly addictive nature of the drug and its strong effects. Since heroin is illegal to take in most parts of the world, you might face harsh legal consequences for snorting it.
The Have I Got A Problem website is a free online resource to help people better understand any issues or concerns they may have about mental health or addiction. The website includes resources specifically focused to; general Mental Health, Depression, Stress, Anxiety, Insecurities, Self-harm Schizophrenia, Bipolar, Anger Management, Eating Disorders, Coping, general Addiction, Alcohol, Smoking, Gambling, Drugs, Cocaine, Heroin, Marijuana (Cannabis) Ecstasy, PCP, Mephedrone, Ketamine & Crystal Meth.
The site was created to give the public information to help them understand mental health and addiction issues and to assist people in making better informed decisions about their life and personal choices.
www.haveigotaproblem.com was created and is run by the Tasha Foundation, a UK registered charity (charity number1062805).
Tips & Hints
Learn healthy ways to cope with problemsEven once you’ve recovered from drug addiction, you’ll still have to face the issues that led to your drug problems in the first pl...More
Don’t let relapse keep you downRelapse is a common part of the recovery process from drug addiction. While relapse is understandably frustrating and discouraging, it ...More
Seek support from your familyYour family needs to be involved in your journey to fight your addiction. Only you can accomplish this important task, but you need to ...More
No more secretsIt’s time to clean out the closet and take inventory. No hiding because of shame. No hiding because of fear. You are not alone in you...More
Regain PowerMany addictions are undermined because we believe we are powerless to change the situation. This is not true! You do have the power to ...More More Tips & Hints